Yes, you can overdose on cocaine by consuming too much. Cocaine has been involved in roughly 25% of all overdose deaths in the United States in the past several years and a growing portion of them also involve fentanyl due to poly substance use.
Remember: not all overdoses are fatal, but even non-fatal overdoses can have lasting health effects. The risk of cocaine overdose increases with the amount of cocaine consumed and if it is consumed quickly. Overdose risk increases if cocaine is consumed along with other drugs. Overdose risk can also be higher for people who have other health problems, such as high blood pressure. A cocaine overdose is also commonly known as overamping. This term can be used to describe several effects, including high blood pressure, increased heart rate, high body temperature, seizures, stroke, or heart attack.
Unfortunately, there is no overdose reversal medication for cocaine. It’s important to “go slow,” dilute, or take a little bit at a time to reduce the risk of an overdose by accidentally taking too much. It is also advised that people do not take cocaine in combination with other stimulants, opioids, or depressants, including alcohol. You should call 911 for medical assistance if someone is in crisis.